Posted 3/4/2011 8:17 AM (GMT -7)
Chutz and Antbuggey,
Thanks for the replies.
I assume that my father's age (and severe physical degeneration) is a factor in the PM's decisions, but he has been dealing with the usual array of side effects from opioids for some time and he is on many meds (oxycodone & oxycontin, ativan, remeron, etc..). I don't know if the Levo will cause more severe constipation, etc., than what he has so far taken, but if the net effect of side effects and pain relief is not suitable, then the Levo can be discontinued.
As Antbuggey reports, and as I've seen elsewhere, it can help immensely and my father needs it. His days are spent in bed, just lying in the dark, too much pain to do anything, 3 minutes out of bed for a meal or the bathroom every 3 hours is as much as he can do. So in my opinion, if something can have a meaningful impact on the pain, then he'll have a window of opportunity to regain a bit of life, even if that's just enough strength to chat with my mother for more than 3 minutes, a daily walk up and down the hall, or (I hope) a monitored visit to his building's indoor swimming pool or hot tub.
C4-T4 Scoliosis (disk degeneration, stenosis, narrowed neuroforamen, bone spurs), RT hip and SI joint damage from car accident. Also, Supraventricular tacycardia and mitral valve prolapse syndrome.
Current meds: Ultram ER 300mg daily, breakthrough - hydrocodone 10-15mg, or oxycodone 5-7.5mg. .25-.5mg ativan as needed for sleep, Verapamil 240mg SR (for tachycardia).